Drug Induced Hair Loss
When a patient experiences hair loss for the first time, it is a natural response to blame anything that has recently changed. This is often when a new or different drug has been prescribed by your doctor.
Many drugs have hair loss indicated as a possible side effect. These include some:
- Cytostatic drugs (chemotherapy)
- Excess Vitamin A
- Anabolic steroids and progestins with androgenic effect
- Anti- hypertensive drugs (beta blockers)
- Psychotropic/anti- depressants
- Anti- epileptics
It must be noted however many drugs will not cause hair loss in a high percentage of patients despite having hair loss as a possible side effect. Prescribed medication should never be stopped without medical supervision.
Hair loss apparently triggered by a drug is often not due to the drug, but due to the illness the drug has been prescribed for. It is therefore very important to obtain professional advice.
View details on the hair loss treatments we can provide for our patients based on their circumstances.
View details on the latest hair replacement surgery as an option for hair loss and suitability requirements.
Read testimonials from our female and male clients and view before and after photos of their hair loss.